MAUDE Adverse Event Report: STRYKER GMBH ANTERIOR MIDSHAFT PLATE VARIAX CLAVICLE 7 HOLE; PLATE, FIXATION, BONE

STRYKER GMBH ANTERIOR MIDSHAFT PLATE VARIAX CLAVICLE 7 HOLE; PLATE, FIXATION, BONE
Catalog Number 628307
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Remains implanted.
 
Event or Problem Description
It was reported that after patient fell, a 7-hole anterior midshaft plate on the patient's clavicle broke at a hole where a screw is located.Patient has not yet been revised.
 
Additional Manufacturer Narrative
The reported event that anterior midshaft plate variax clavicle 7 hole was alleged of 'implant breakage after surgery' could be confirmed.Based on investigation, the root cause was attributed to be patient related.The failure was caused by the fall of the patient.Indeed, the implant is not supposed to withstand this kind of peak loads.It is clearly stated in the ifu that : "[.] informing the patient the implantation affects the patient¿s ability to carry loads and her/his mobility and general living circumstances.For this reason, the surgeon must counsel each patient individually on correct behavior and activity after the implantation.The surgeon must warn patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or nonunion and that the device has a finite expected service life and may need to be removed at some time in the future.Explain the need to report unusual changes in the implantation area as well as falls or accidents even if the device or the site of operation did not appear to be harmed at the time.[.]" the plate was returned, and is indeed broken at the level of the third hole.When put together, the two pieces show that the plate was severely bent.The analysis of the brakeage surface shows very clear breakage lines, and a large tear-off surface.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
ANTERIOR MIDSHAFT PLATE VARIAX CLAVICLE 7 HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7986132
Report Number0008031020-2018-00879
Device Sequence Number10805643
Product Code HRS
UDI-Device Identifier07613252442424
UDI-Public07613252442424
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number628307
Device Lot NumberL24314
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age21 YR